Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Undetectable for a year, no increase in CD4

Oct 22, 2005

I was diagnosed a little over a year ago (although expect I may have been infected for as long as 5-7 years before that). When diagnosed, my viral load was >750,000 with cd4 at 350 (17%). I started on Kaletra and Truvada for four months and switched to Truvada and Sustiva. I've been on that regimen for the past 8 months. (I've never missed a dose and take it at the same time every day). My viral loads came down very quickly (down to 2,000 in one month) and I've been undetectable for the past 8 months. However, after a rise to 500 right after starting medication, my cd4 has remained at between 350-370 over the past 8 months. My latest labs show continued undetectable viral load with cd4 of 364 (29%). I've heard that one should expect between a 50-100 increase in cd4s after a year of treatment. This has not happened. Is there anything I can do?

Response from Dr. Holodniy

Stay the course. You have had a great response. Your CD4 percentage has increased by 12% which is excellent. Although this is not reflected in an increase in your absolute count, the percentage increase and undetectable viral load mean the meds are working.



Previous
Acute infection require medication?
Next
Undetectable VL and Research

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement